Indiana, 2008Lightning Strike in Indiana, June 25, 2008
June 25, 2008 · NWS IND · 1 event in 1 county or zone
Lightning struck equipment or trees that damaged power lines when they fell.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck equipment or trees that damaged power lines when they fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 25, 6:10 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 25, 6:10 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 AM EDT WED JUN 25 2008
.AVIATION...DISCUSSION FOR 12Z TAFS.
WEAKENING THUNDERSTORM COMPLEX OVER NORTHERN ILLINOIS WILL TRACK
INTO NORTHERN INDIANA. NUMEROUS SHOWERS AND THUNDERSTORMS POSSIBLE
IN THE KLAF AREA THROUGH NOON. THIS MAY HAVE TO BE CONTINUED INTO
THE AFTERNOON DEPENDING ON HOW QUICKLY THIS COMPLEX WEAKENS. WILL
MENTION VCTS KIND BY LATE MORNING AS THUNDERSTORMS MAY DEVELOP NEAR
OR A LITTLE NORTH OF KIND ALONG OLD OUTFLOW BOUNDARY. OTHERWISE WILL
ONLY MENTION CB IN TAFS ELSEWHERE WITH NO WEATHER ELSEWHERE. MODELS
INDICATE ATMOSPHERE IS PARTIALLY CAPPED ACROSS THE SOUTHERN HALF OF
CENTRAL INDIANA WHICH WILL LIMIT THUNDERSTORMS DEVELOPMENT THERE.
GENERALLY VFR TONIGHT ALTHOUGH SCATTERED THUNDERSTORMS STILL
POSSIBLE KIND NORTHWARD. SINCE KLAF WILL LIKELY SEE SOME
PRECIPITATION TODAY THEY MAY HAVE A BETTER CHANCE OF SEEING MVFR OR
POSSIBLY IFR FOG LATE TONIGHT. FOR NOW WILL KEEP VSBYS UNRESTRICTED
AT OTHER TAF SITES.
&&
.DISCUSSION...
FORECAST FOCUS CONTINUES TO BE ON CHANCES FOR RAIN INTO THE WEEKEND.
AT 07Z TSRA COMPLEX WAS ACROSS NRN MO AND WRN IL WITH A SMALLER
AREA OF TSRA MOVING INTO FAR NWRN FORECAST AREA /FA/. UPPER TROF
WAS TO THE W OF THE FA. AT THE SFC A WARM FRONT WAS ACROSS MO AND
WRN IL.
MODELS WERE IN DECENT AGREEMENT WITH THE BIG PICTURE...THOUGH
CONVECTIVE FEEDBACK ISSUES WERE APPARENT IN GFS AND NAM. GENERALLY
USED A BLEND...TAKING INTO ACCOUNT THE FEEDBACK ISSUES.
TSRA ACROSS MO/WRN IL WERE FIRING ALONG 850 WIND MAX AND THETA-E
RIDGE. THIS AREA WILL SHIFT NE ACROSS NRN AREAS OF IL AND IN
TODAY. THUS FEEL ALTHOUGH CONVECTION WILL GO THROUGH ITS DIURNAL
WEAKENING...STILL A DECENT CHANCE FOR TSRA ACROSS NWRN FA DURING
THE MORNING. WILL GO LIKELY POPS XTRM NW AND HIGH CHANCE POPS
ELSEWHERE ACROSS NW. THIS AFTN UPPER TROF WILL MOVE INTO THE AREA
AND PROVIDE SOME FORCING. ATMS WILL BECOME UNSTABLE WITH DEWPOINTS
IN THE 60S. SOME CONCERN ABOUT CLOUD COVER FROM MORNING
CONVECTION...BUT BELIEVE ENOUGH SUN WILL BREAK THROUGH TO ALLOW
MORE STORMS TO FIRE. WILL CONTINUE CHANCE POPS DURING THE AFTN.
MAV HAS BEEN RUNNING TOO WARM WITH TEMPS...AND GIVEN EXPECTED
CLOUD COVER...WILL GO COOLER AND CLOSER TO MET MOST AREAS.
UPPER TROF WILL BE SLOWLY EXITING TONIGHT SO CHANCE POPS STILL
LOOK GOOD MOST AREAS. WITH HIGHER DEWPOINTS AND SOME CLOUD COVER
MAV/MET TEMPS IN THE UPPER 60S LOOK GOOD FOR LOWS.
FOR THU AND FRI ATMS WILL REMAIN UNSTABLE. UPPER PATTERN WILL
REMAIN NEARLY ZONAL WITH IMPULSES MOVING ALONG IN THE FLOW. THESE
COULD TRIGGER SOME TSRA. A FRONT WILL STALL OUT ACROSS LWR MI/NRN
IN. GIVEN ALL OF THIS HAVE KEPT CHANCE OR SLIGHT CHANCE POPS THU
INTO FRI...WITH HIGHER POPS ACROSS NRN FA CLOSER TO FRONT.
COLD FRONT WILL MOVE THRU FRI NIGHT INTO SATURDAY AND CONTINUE
THREAT FOR TSRA.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...CS
AVIATION...JH
Hazardous weather outlook, Jun 25, 3:52 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT WED JUN 25 2008
INZ021-028>031-035>049-051>057-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
452 AM EDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN TWO THIRDS OF CENTRAL
INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW SEVERE STORMS
ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY
THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY INTO SATURDAY
NIGHT. PRESENT INDICATIONS ARE THAT SOME STRONG TO SEVERE STORMS
ARE POSSIBLE DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060>065-067>072-261000-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
452 AM EDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN THIRD OF CENTRAL
INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STRONG STORMS
WITH GUSTY WINDS AND HAIL ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY INTO SATURDAY
NIGHT. PRESENT INDICATIONS ARE THAT SOME STRONG TO SEVERE STORMS
ARE POSSIBLE DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT SPOTTERS MAY BE
NEEDED LATER THIS WEEK.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
In the hours before
Local storm report, Jun 25, 8:12 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
912 AM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HAIL 2 ENE WEST LAFAYETTE 40.46N 86.88W
06/25/2008 U0.25 INCH TIPPECANOE IN TRAINED SPOTTER
&&
NIELDLightning, Tippecanoe
- When
- June 25, 8:30 AM EST
- Where
- Tippecanoe County, Lafayette
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.420, -86.870
A lightning strike ignited a fire on South Third Street in Lafayette and reports of other possible strikes were received by fire department dispatch personnel. Power outages occurred around the city with a peak of about 1,500 powerless customers county-wide.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118566.